Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 78, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2023, 3:57 PM EDT for Martin County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2023, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 13, 2023, 4:18 PM EDT
- In force
- 21 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS52 KMLB 131957
SVRMLB
FLC085-132045-
/O.NEW.KMLB.SV.W.0078.230613T1957Z-230613T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
357 PM EDT Tue Jun 13 2023
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 445 PM EDT.
* At 357 PM EDT, a severe thunderstorm was located near Jonathan
Dickinson State Park, or 7 miles west of Tequesta, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Port Salerno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8029 2705 8031 2714 8018 2696 8014
TIME...MOT...LOC 1957Z 260DEG 4KT 2698 8022
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling1 follow-up statement
728
WWUS52 KMLB 132018
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
418 PM EDT Tue Jun 13 2023
FLC085-132028-
/O.CAN.KMLB.SV.W.0078.000000T0000Z-230613T2045Z/
Martin FL-
418 PM EDT Tue Jun 13 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2696 8029 2705 8031 2714 8018 2696 8014
TIME...MOT...LOC 2018Z 260DEG 4KT 2698 8019
$$
FehlingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:42 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 13, 3:42 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Tue Jun 13 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... ...Unseasonably Hot with Some Storm Relief Through this Weekend... Current-Tonight...Brisk westerly flow delayed the onshore movement of the east coast breeze, and it will remained pinned to the coastal zones through late afternoon. Isolated storms should remain confined near Lake Okeechobee to the Treasure Coast for the next 3 to 5 hours before moving offshore. The potential exists for some strong storms at the coast over the next couple hours, as storms interact with the breeze boundary. Expect lows around 70 to 75 with a light southwest wind continuing overnight. modified prev disc... Wednesday-Friday...Model guidance is consistent in maintaining a broad trough over the SE CONUS Wed-Thu, with a short wave amplifying north of FL Thu night, then digging SE across the state Fri-Fri night. ECFL will remain in moderate SW-WSW surface flow, with the local convective regime continuing to be WCSB-dominant, as activity develops and moves quickly W-E each afternoon. The ECSB is unlikely to develop north of the Treasure Coast, and even if it does form there, it will so so by very late afternoon and remained pinned at the coast or barrier islands. On Thu, the ECM and GFS differ on the extent of moisture increase ahead of the approaching short wave (ECM is a few tenths higher, especially north). Both models bring values up to 1.7-1.9" Fri as the short wave trough moves over the area. Near NBM values of sct (40 range) PoPs appear reasonable Wed, with little adjustment. Forecast increases PoP (50+ north to 30s south) Thu, and 60 north-central/ 30s south Fri. Max temps in the M90s inland, with M-U90s in a few locations. Mins in the L-M70s, save for U70s in metro Orlando. Saturday-Monday...Models have trended stronger with yet another short wave trough digging SE across FL Sat afternoon, behind the trough on Fri. This next feature pushes offshore and eastward over the Atlantic Sun-Mon. Again, there are indications that additional short waves will be poised to reinforce the trough next week, so it looks like we'll be stuck in this pattern for a while longer. POPs 55 to 60 Sat, dropping back to 50s for Sun-Mon. Hot temps continue, with max mins basically a daily repeat of this week's temps. Widespread afternoon Heat Indices between 102-107 degrees are expected each day this week and through this weekend. These values are just below local Heat Advisory criteria of 108-112F, thus even a small upward trend in these forecast values would bring about the need for Heat Advisories for at least a portion of the area. Regardless, persons will need to remain vigilant to the dangers posed by hot weather. This can't be emphasized enough: This time of year, vehicles become dangerously hot, to the point of being life-threatening, in a very short period of time when parked outdoors, especially in the open sun. Always check to ensure no pets or children are left in vehicles for any length of time! && .MARINE... Issued at 243 PM EDT Tue Jun 13 2023 Currently-Wed...Favorable conds continue with seas largely less than 2 ft over the nearshore waters and up to 3 ft well offshore. Main concern wl be for evening storms moving offshore and affecting the waters with gusty winds and lightning. Seas 2 ft and less Wed with an offshore directed component continuing. Thursday-Sunday...Not letup in the moderate to occasionally fresh SW to WSW through the end of the week. Speeds will briefly approach 20kt well offshore Thu night, however peak seas are forecast to remain about 3-4ft further offshore. A few strong offshore-moving storms producing locally higher winds and seas will remain a concern for mariners. && .AVIATION... (18Z TAFS) Issued at 243 PM EDT Tue Jun 13 2023 SW winds 5-15 KT persist at most terminals throughout, however the Atlantic breeze is expected to turn winds around to E/SE at MLB/VRB/FPR/SUA late this afternoon into early evening. It's also in this area where VCTS/TEMPOs are included for the better chance for a storm to form. Otherwise, VFR conditions prevail through the period. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 94 75 94 / 10 40 20 50 MCO 76 95 76 96 / 10 40 10 50 MLB 75 94 76 94 / 20 40 20 40 VRB 73 95 75 94 / 20 40 20 30 LEE 75 94 76 94 / 10 40 20 50 SFB 75 95 76 95 / 10 40 20 50 ORL 76 95 77 96 / 10 50 20 50 FPR 74 94 75 93 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Digital Forecasts...Pendergrast IDSS/Radar...Sedlock Aviation...Heil
Hazardous weather outlook, Jun 13, 10:13 AM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1013 AM EDT Tue Jun 13 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-140000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1013 AM EDT Tue Jun 13 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms are forecast this afternoon across east central Florida. The highest coverage from south of Orlando to over the Treasure Coast and around Lake Okeechobee. Storms will move eastward at around 15 mph. A few storms could produce strong wind gusts to around 50mph. Other hazards include frequent lightning strikes and locally heavy downpours of 1 to 3 inches in a 60 to 90 minute period, which could lead to minor urban and poor-drainage flooding. A brief spin up tornado cannot be ruled out along the sea breeze. Move indoors to safety if skies look threatening, or you hear thunder. .EXCESSIVE HEAT IMPACT... Hot afternoon temperatures and humidity will lead to heat indices around 102 to 106 degrees this afternoon. Persons engaged in outdoor activities should remain well hydrated and take indoor rest breaks in an air conditioned location, as needed. NEVER leave children or pets unattended in a car for any amount of time. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents continues at all central Florida Atlantic beaches. Check with the beach patrol for additional information about ocean hazards. Remember to swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of 35 knots or greater will be possible over inland lakes, the Intracoastal Waterway and nearshore Atlantic, mainly from around Sebastian Inlet southward, as they move eastward at around 10 to 15 knots. Boaters should watch for storms approaching from the west and seek safe shelter well in advance. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered lightning storms are forecast through the upcoming weekend. The threat for gusty winds, small hail, frequent lightning and torrential downpours in the strongest storms will continue each afternoon. However, higher coverage of strong storms is expected on Friday. Temperatures will remain unseasonably warm this week, with highs reaching the low to mid 90s near the coast and mid to possibly upper 90s across the interior. Humidity and the hot temperatures will push afternoon heat indices to between 101 and 107 degrees into early next week. Persons engaged in outdoor activities will want to remain well hydrated and take indoor rest breaks in an air conditioned location, as needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy/Pendergrast
In the hours before
Special weather statement, Jun 13, 3:17 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
317 PM EDT Tue Jun 13 2023
FLZ164-264-131945-
Inland Martin FL-Coastal Martin FL-
317 PM EDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southeastern Martin
County through 345 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonathan Dickinson State Park, or over Tequesta, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jupiter, Tequesta, Jupiter Island, Hobe Sound and Hobe Sound Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2699 8024 2710 8015 2709 8010 2703 8008
2697 8008 2697 8014 2696 8014 2695 8017
2696 8025 2697 8025
TIME...MOT...LOC 1916Z 295DEG 12KT 2700 8012
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Jun 13, 3:47 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
347 PM EDT Tue Jun 13 2023
FLZ164-264-132030-
Inland Martin FL-Coastal Martin FL-
347 PM EDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of eastern Martin
County through 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jonathan Dickinson State Park, or near Tequesta, moving northeast at
10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuart, Tequesta, Jupiter Island, Hobe Sound and Port Salerno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8043
2723 8017 2712 8010 2703 8008
TIME...MOT...LOC 1947Z 236DEG 11KT 2698 8019
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:15 PM EDT | Special Marine Warning | MLB | 16 min | |
| Jun 13, 3:17 PM EDT | Special Weather Statement | MLB | Martin | 28 min |
| Jun 13, 3:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 13, 3:47 PM EDT | Special Weather Statement | MLB | Martin | 43 min |
| Jun 13, 5:31 PM EDT | Special Weather Statement | MLB | Okeechobee | 29 min |
| Jun 13, 5:54 PM EDT | Special Weather Statement | MLB | Saint Lucie | 36 min |
| Jun 13, 6:06 PM EDT | Special Weather Statement | MLB | Okeechobee | 24 min |
| Jun 13, 6:30 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.